Thunderstorm Wind, Sioux
- When
- June 25, 6:13 PM MST
- Where
- Sioux County, 22 mi NE of Harrison
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.917, -103.567
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 25, 12:45 PM MST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SAT JUN 25 2005 .SHORT TERM...HAVE CANCELLED FLASH FLOOD WATCH FOR OUR SOUTHERN NEBRASKA PANHANDLE ZONES AS ONLY ONE OR TWO SHOWERS/WEAK TSTMS EVEN ROLLED THROUGH THAT AREA. HAVE ALSO CANCELLED SVR TSTM WATCH 526 FOR ALL BUT FAR NORTHERN PANHANDLE ZONES AND ANTICIPATE DOING THOSE SHORTLY. .PREVIOUS DISCUSSION (ISSUED 145 PM MDT SAT JUN 25 2005) LONG TERM...TSTM COVERAGE SUN NIGHT WILL BE LIMITED IN COMPARISON TO TODAY SINCE LOW/MID LEVEL THETA-E RIDGE AXII WILL BE EAST OF OUR ZONES. BELIEVE MOST TSTMS WILL END BY MID EVENING WITH LACK OF LARGE SCALE LIFT AND LOSS OF DAYTIME HEATING. ON MON...TSTM COVERAGE WILL BE EVEN MORE LIMITED AS MID LEVEL TEMPERATURES WARM AND LOW/MID LEVEL MOISTURE IS MINIMAL (AS EVIDENCED BY LOCATION OF LOW/MID LEVEL THETA-E RIDGE AXII). A SHORTWAVE TROF MOVES ACROSS THE NRN ROCKIES ON TUE WITH THE DEEPER LOW/MID LEVEL MOISTURE UP THERE. CANNOT RULE OUT ISOLD-WIDELY SCATTERED TSTMS ACROSS OUR ZONES ALTHOUGH SCANT LOW/MID LEVEL MOISTURE WILL LIMIT COVERAGE. WED-SAT LOOK MOSTLY DRY WITH WESTERLY ZONAL FLOW ALOFT AND LIMITED LOW/MID LEVEL MOISTURE. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1059 AM MDT SAT JUN 25 2005 WYZ061>066-261700- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NEAR THE MOUNTAINS THIS AFTERNOON AND THEN MOVE ONTO THE SOUTHEAST WYOMING PLAINS. SOME OF THE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH...SMALL HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ020-021-054-055-261700- BANNER-MORRILL-KIMBALL-CHEYENNE- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHWEST NEBRASKA PANHANDLE LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH HAIL GREATER THAN AN INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. IN ADDITION...THE STORMS WILL MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY...BUT THEY SHOULD BE LESS NUMEROUS THAN THOSE OF TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY EARLY THIS EVENING. NEZ001>003-019-WYZ059-060-067>070-261700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING AND SPREAD EAST ONTO THE PLAINS THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...THE SLOW MOVING STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STARK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 508 PM MDT SAT JUN 25 2005 NEZ001>003-019>021-054>055-260600- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF- SIOUX- 508 PM MDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 12 AM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... DAWES... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE... HARRISBURG...CHADRON...KIMBALL...BRIDGEPORT...BAYARD... SCOTTSBLUFF AND GERING. RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 N LANCE CREEK 43.05N 104.64W
06/25/2005 1.00 INCH NIOBRARA WY LAW ENFORCEMENT
0411 PM HAIL 8 S TORRINGTON 41.95N 104.18W
06/25/2005 0.75 INCH GOSHEN WY TRAINED SPOTTER
0431 PM HAIL HENRY 42.00N 104.05W
06/25/2005 0.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
0431 PM HAIL HENRY 42.00N 104.05W
06/25/2005 0.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
0508 PM HAIL 27 NE LUSK 43.04N 104.08W
06/25/2005 0.88 INCH NIOBRARA WY TRAINED SPOTTER
&&
RUBINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 N LANCE CREEK 43.05N 104.64W
06/25/2005 1.00 INCH NIOBRARA WY LAW ENFORCEMENT
0411 PM HAIL 8 S TORRINGTON 41.95N 104.18W
06/25/2005 0.75 INCH GOSHEN WY TRAINED SPOTTER
0431 PM HAIL HENRY 42.00N 104.05W
06/25/2005 0.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
0508 PM HAIL 27 NE LUSK 43.04N 104.08W
06/25/2005 0.88 INCH NIOBRARA WY TRAINED SPOTTER
&&
RUBINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 20 N HARRISON 42.98N 103.88W
06/25/2005 0.75 INCH SIOUX NE UNKNOWN
0442 PM HAIL 4 NE HENRY 42.04N 103.99W
06/25/2005 0.75 INCH SIOUX NE TRAINED SPOTTER
&&
RUBINThe Rapid City radar (KUDX), 147 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454312.